Library Header Image
LSE Research Online LSE Library Services

Regularity and infinitely tossed coins

Howson, Colin (2017) Regularity and infinitely tossed coins. European Journal for Philosophy of Science, 7 (1). pp. 97-102. ISSN 1879-4912

PDF - Published Version
Available under License Creative Commons Attribution.

Download (269kB) | Preview
Identification Number: 10.1007/s13194-016-0147-z


Timothy Williamson has claimed to prove that regularity must fail even in a nonstandard setting, with a counterexample based on tossing a fair coin infinitely many times. I argue that Williamson’s argument is mistaken, and that a corrected version shows that it is not regularity which fails in the non-standard setting but a fundamental property of shifts in Bernoulli processes.

Item Type: Article
Official URL:
Additional Information: © 2016 The Author © CC BY 4.0
Divisions: Philosophy, Logic and Scientific Method
Subjects: B Philosophy. Psychology. Religion > B Philosophy (General)
Q Science > QA Mathematics
Date Deposited: 25 Jul 2016 13:30
Last Modified: 20 Oct 2021 03:23

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics